Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2014, 5:53 PM EDT for Cameron County, Clearfield County, Elk County, Pennsylvania. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 5:53 PM EDT (21:53 UTC)
- Expired
- Jul 7, 2014, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cameron County, PA, Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 55 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:10 PM EDT | TSTM WND DMG | 3 N Sabula, PA | TREES DOWN ON KILMER ROAD. |
| Jul 7, 6:15 PM EDT | TSTM WND DMG | 2 Sw Benezette, PA | LARGE TREE DOWN BLOCKING QUEHANNA HIGHWAY. |
| Jul 7, 6:27 PM EDT | TSTM WND DMG | 4 E Parker Dam State Pa, PA | TREES DOWN ON KNOBS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
534
WUUS51 KCTP 072153
SVRCTP
PAC023-033-047-072245-
/O.NEW.KCTP.SV.W.0082.140707T2153Z-140707T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 645 PM EDT
* AT 551 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BROCKPORT...AND MOVING EAST AT 45 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PENFIELD...FORCE...BENEZETTE...BRANDY CAMP...BROCKPORT...HICKS
RUN...PARKER DAM STATE PARK...MEDIX RUN...KERSEY...WEEDVILLE...
DRIFTWOOD AND TREASURE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM ABOUT 3
MILES TO THE WEST NORTHWEST OF BROCKPORT. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED... ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4129 7804 4121 7809 4115 7804 4118 7878
4120 7876 4120 7871 4123 7871 4123 7874
4127 7874 4131 7884 4135 7883 4144 7805
TIME...MOT...LOC 2151Z 266DEG 38KT 4130 7876
$$
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:38 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 7, 5:38 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 538 PM EDT MON JUL 7 2014 .SYNOPSIS... A WARM FRONT LIFTING NORTH OF THE REGION TODAY WILL BRING WARMER AND MORE HUMID CONDITIONS TO CENTRAL PA...ALONG WITH A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. IT WILL REMAIN UNSETTLED THROUGH MIDWEEK WITH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE WARM AND HUMID AIR MASS. COOLER AND DRIER CONDITIONS WILL RETURN FOR THE LATER PART OF THE WEEK. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... LATEST SFC ANALYSIS SHOWS WEAK WARM FRONT EXTENDING SWD THROUGH WRN NY AND BECOMING DIFFUSE OVER NWRN PA. BROAD SOUTHWEST FLOW FROM THE SURFACE TO 500 MB HAD LEAD TO MARKED INCREASE IN LOW LEVEL MOISTURE OVER THE LAST 24 HOURS AS SHOWN IN SFC OBS AND PW ANALYSIS. ALONG WITH AFTERNOON HEATING...INCREASING MOISTURE WILL CONTRIBUTE TO DEVELOPMENTOF SHOWERS AND THUNDERSTORMS ACROSS CENTRL PA THIS AFTERNOON. AIDED BY SHORTWAVE TROF CROSSING THE AREA SEEN IN LATEST WATER VAPOR IMAGERY AND MID LEVEL 40KT JET MAX MOVING ACROSS NRN PA...THUNDERSTORMS WILL BECOME STRONG TO SEVERE INTO THIS EVENING...ESPECIALLY ACROSS NORTH CENTRAL PA. && .SHORT TERM /MIDNIGHT THROUGH 6 PM TUESDAY/... MUCH BETTER SHEAR AND MOISTURE APPEARS PRIMED TO SURGE OVER PA ON TUESDAY AFTERNOON AND EVENING...WITH DEEP LAYER PW APPROACHING 2" AND 850 MB LLJ >40 KTS PUSHING INTO THE LAUREL HIGHLANDS LATE AFTERNOON AND EVENING. WARM AND MUGGY CONDITIONS WILL PREVAIL FOR ANOTHER DAY...WITH HIGHS RANGING FROM UPPER 70S NORTH TO UPPER 80S SOUTHEAST. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... NOT MANY BIG CHANGES TO PREVIOUS EXTENDED FORECAST. TSTM CHANCES CONTINUE INTO TUE NIGHT/EARLY WED AS COLD FRONTAL BOUNDARY SLOWLY CROSSES PA...FOLLOWED LATER IN THE DAY BY SECONDARY FRONT THAT WILL PUSH HIGH PWAT AIR FURTHER TO THE SE. DID HOLD MENTION OF LOW POPS IN SE INTO THU...THOUGH ACTIVITY MAY BE FURTHER SE. HIGH PRESSURE TAKES OVER FOR LATE WEEK...WITH MOISTURE CREEPING BACK IN FROM THE SOUTH OVER THE WEEKEND BRINGING INCREASING POPS SAT INTO SUNDAY AS MID LEVEL LAPSE RATES GRADUALLY INCREASE. BROAD TROUGH REMAINS OVERHEAD INTO EARLY NEXT WEEK...WITH MODELS DIFFERING ON STRENGTH...SO LOW DAILY POPS WILL CONTINUE. TEMPERATURES START OFF ABOVE NORMAL WITH NOTICEABLE HUMIDITY /ESP SE/...BUT GRADUALLY COOL BACK TO SEASONAL NORMS BY LATE WEEK...FOLLOWED BY ANOTHER WARMUP NEXT WEEK. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... MAIN AVIATION CONCERN THIS EVENING WILL BE LOCALLY STRONG TSRA ACROSS NORTHERN PA AHEAD OF DYING COLD FRONT OVR THE E GRT LKS. A BRIEF VIS REDUCTION ALONG WITH A STRONG WGUST APPEARS POSSIBLE THRU ARND SUNSET ACROSS THE NORTHERN HALF OF THE STATE. EVENING SHRA/TSRA WILL DIE OUT ACROSS NORTHERN PA AFTER SUNSET...AS ATMOS COOLS/STABILES. FORECAST CONCERN LATE TONIGHT WILL SHIFT TOWARD THE POSSIBILITY LOW CIGS OVR THE NW MTNS. LATEST MDL DATA SUGGESTS A PLUME OF MOISTURE AHEAD OF DYING COLD FRONT AND ASCENDING THE HIGH TERRAIN OF NW PA MAY RESULT IN LOW CIGS AT KBFD LATE TONIGHT. ANOTHER...MORE SIGNIFICANT...COLD FRONT WILL APPROACH CENTRAL PA LATE TUESDAY. THIS FRONT WILL BRING ANOTHER ROUND OF TSRA TO CENTRAL PA LATE IN THE DAY. DESPITE WIDESPREAD VFR CONDS...A BRIEF VIS REDUCTION IS POSSIBLE IN THESE STORMS LATE IN THE DAY AND EVENING. OUTLOOK... TUE...EARLY LOW CIGS/FOG POSS AT KBFD. PM TSRA IMPACTS POSSIBLE. WED...EARLY LOW CIGS/FOG POSS W MTNS. SLIGHT CHC OF PM TSRA IMPACTS SE. THU-SAT...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GARTNER/MARTIN NEAR TERM...GARTNER SHORT TERM...DEVOIR LONG TERM...RXR AVIATION...FITZGERALD/GARTNER
Hazardous weather outlook, Jul 7, 3:04 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 PM EDT MON JUL 7 2014 PAZ025>028-033>036-050-056>059-063>066-081915- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 304 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-017>019-024-037-041-042-045-046-049-051>053- 081915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR- NORTHUMBERLAND-COLUMBIA- 304 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, Jul 7, 3:11 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT MON JUL 7 2014
PAZ006-037-072015-
TIOGA PA-POTTER PA-
311 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KEATING SUMMIT...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHERRY SPRINGS STATE PARK AROUND 320 PM EDT.
GALETON...DENTON HILL STATE PARK AND LYMAN RUN STATE PARK AROUND
330 PM EDT.
GAINES AND HARRISON VALLEY AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ULYSSES...SKI DENTON
SKI AREA...SWEDEN VALLEY AND AUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4171 7744 4151 7808 4153 7812 4170 7819
4199 7761
TIME...MOT...LOC 1911Z 240DEG 49KT 4167 7804
MARTINSpecial weather statement, Jul 7, 3:37 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT MON JUL 7 2014
PAZ041-042-046-053-072030-
SULLIVAN PA-COLUMBIA PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
337 PM EDT MON JUL 7 2014
...A CLUSTER STRONG THUNDERSTORMS IS AFFECTING THE AREA...
AT 334 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS NEAR BARBOURS...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE STRONG THUNDERSTORMS WILL BE NEAR... KETTLE CREEK GORGE
AROUND 340 PM EDT. MUNCY VALLEY AROUND 350 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LITTLE LEAGUE WORLD
SERIES COMPLEX...FORKSVILLE...HILLSGROVE...GARDEN VIEW...DUSHORE...
SOUTH WILLIAMSPORT...BENTON...EAGLES MERE...WILLIAMSPORT AIRPORT AND
LAPORTE.
THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 10 AND 29.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4132 7631 4120 7632 4116 7672 4117 7674
4118 7680 4116 7688 4115 7690 4113 7711
4133 7729 4156 7636 4154 7622
TIME...MOT...LOC 1934Z 240DEG 49KT 4134 7682
MARTINSpecial weather statement, Jul 7, 4:38 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EDT MON JUL 7 2014
PAZ006-011-012-072145-
NORTHERN CLINTON PA-CAMERON PA-POTTER PA-
438 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 437 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CAMERON...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WHARTON AROUND 450 PM EDT.
CHERRY SPRINGS STATE PARK AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DRIFTWOOD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4173 7761 4170 7760 4148 7760 4143 7758
4131 7823 4135 7826 4140 7825 4141 7830
4150 7836
TIME...MOT...LOC 2037Z 240DEG 48KT 4147 7821
MARTINSpecial weather statement, Jul 7, 4:55 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
455 PM EDT MON JUL 7 2014
PAZ004-005-072145-
WARREN PA-MCKEAN PA-
455 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 454 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
FREWSBURG...MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM...MAINLY WITHIN A FEW MILES OF THE PENNSYLVANIA...NEW
YORK BORDER.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RUSSELL AROUND 500 PM EDT.
BRADFORD AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UNIVERSITY OF
PITTSBURGH - BRADFORD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 62 BETWEEN RUSSELL AND THE NEW YORK BORDER.
ROUTE 219 BETWEEN SOUTH BRADFORD AND THE NEW YORK BORDER.
LAT...LON 4200 7856 4190 7859 4193 7923 4195 7928
4200 7930
TIME...MOT...LOC 2054Z 266DEG 38KT 4199 7922
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:11 PM EDT | Special Weather Statement | CTP | Potter | 64 min |
| Jul 7, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Potter, Tioga | 42 min |
| Jul 7, 3:37 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 53 min |
| Jul 7, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 59 min |
| Jul 7, 4:38 PM EDT | Special Weather Statement | CTP | Cameron | 67 min |
| Jul 7, 4:55 PM EDT | Special Weather Statement | CTP | Warren | 50 min |
| Jul 7, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 41 min |
| Jul 7, 6:01 PM EDT | Special Weather Statement | CTP | Clinton | 29 min |
| Jul 7, 6:12 PM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Jul 7, 6:26 PM EDT | Special Weather Statement | CTP | Clinton | 34 min |
| Jul 7, 6:42 PM EDT | Special Weather Statement | CTP | Clearfield | 63 min |
| Jul 7, 6:58 PM EDT | Special Weather Statement | CTP | Montour | 62 min |
| Jul 7, 7:28 PM EDT | Special Weather Statement | CTP | Centre, Clinton | 32 min |
| Jul 7, 7:41 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Union | 64 min |
| Jul 7, 7:51 PM EDT | Special Weather Statement | CTP | Clearfield | 24 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.